Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 61, NWS Atlanta, GA

January 10, 2024Newton County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 10, 2024, 3:48 PM EST for Newton County, Georgia. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jan 10, 2024, 3:48 PM EST (20:48 UTC)
Expired
Jan 11, 2024, 8:57 PM EST
In force
29 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Newton County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River at Rocky Plains Road near Rocky Plains (RKYG1).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02208000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

780 
WGUS42 KFFC 102048
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
348 PM EST Wed Jan 10 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Yellow River at Rocky Plains Rd near Rocky Plains affecting 
  Newton County.

For the Yellow River Basin...including Suwanee, Lawrenceville, 
Plantation Rd Lawrenceville, Tanglewood Drive Snellville, Lilburn, 
Snellville, Snellville, Silver Hill Rd Stone Mtn, Lithonia, Stone 
Mountain, Lee Road below Snellville, Lithonia, Lithonia, Lithonia, 
Milstead, Gees Mill Road, Snellville, Loganville, Milstead, 
Milstead, Milstead, Rocky Plains...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued late tonight at 400 AM EST.

&&

GAC217-110900-
/O.NEW.KFFC.FL.W.0061.240110T2048Z-000000T0000Z/
/RKYG1.1.ER.240110T2044Z.240110T2046Z.000000T0000Z.UU/
348 PM EST Wed Jan 10 2024

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Yellow River at Rocky Plains Rd near Rocky Plains.

* WHEN...From this afternoon until further notice.

* IMPACTS...At 18 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the river upstream and 
  downstream from the gage on the Rocky Plains Road bridge.

* ADDITIONAL DETAILS...
  - At 3:46 PM EST Wednesday the stage was 17.9 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18 feet.


&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$
4 follow-up statements
999 
WGUS82 KFFC 110311
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1011 PM EST Wed Jan 10 2024

...The Flood Warning continues for the following rivers in Georgia...

  Yellow River at Rocky Plains Rd near Rocky Plains affecting 
  Newton County.

For the Yellow River Basin...including Suwanee, Lawrenceville, 
Plantation Rd Lawrenceville, Tanglewood Drive Snellville, Lilburn, 
Snellville, Snellville, Silver Hill Rd Stone Mtn, Lithonia, Stone 
Mountain, Lee Road below Snellville, Lithonia, Lithonia, Lithonia, 
Milstead, Gees Mill Road, Snellville, Loganville, Milstead, 
Milstead, Milstead, Rocky Plains...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

The next statement will be issued around Thursday morning at 1015 AM 
EST.

&&

GAC217-111515-
/O.CON.KFFC.FL.W.0061.000000T0000Z-000000T0000Z/
/RKYG1.1.ER.240110T2044Z.240111T0245Z.000000T0000Z.UU/
1011 PM EST Wed Jan 10 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Yellow River at Rocky Plains Rd near Rocky Plains.

* WHEN...Until further notice.

* IMPACTS...At 18 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the river upstream and 
  downstream from the gage on the Rocky Plains Road bridge.

* ADDITIONAL DETAILS...
  - At 9:45 PM EST Wednesday the stage was 18.8 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$
549 
WGUS82 KFFC 110848
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
348 AM EST Thu Jan 11 2024

...The Flood Warning continues for the following rivers in Georgia...

  Alcovy River near Alcovy River below Covington affecting Newton 
  County.

  Yellow River at Rocky Plains Rd near Rocky Plains affecting 
  Newton County.

  Alcovy River near Alcovy River above Covington affecting Newton 
  and Walton Counties.

  Big Haynes Creek at Bald Rock Road near Milstead affecting Newton 
  and Rockdale Counties.

  Echeconnee Creek at Houston Road near Byron affecting Peach, Bibb,
   Crawford and Houston Counties.

  Oconee River at Avant Mine near Oconee affecting Washington and 
  Wilkinson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

The next statement will be issued at 300 PM.this afternoon at 400 PM 
EST.

&&

GAC021-079-153-225-112100-
/O.CON.KFFC.FL.W.0064.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.240111T0145Z.240111T0600Z.000000T0000Z.NO/
348 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Echeconnee Creek at Houston Road near Byron.

* WHEN...Until further notice.

* IMPACTS...At 15.0 feet, Flood stage is reached. Minor flooding of 
  woodlands occurs upstream and downstream from the gage on Houston 
  Road. Portions of creek access roads and low lying areas will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 3:15 AM EST Thursday the stage was 15.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:15 AM EST Thursday was 15.2 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.1 feet on 01/26/2010.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$

GAC217-112100-
/O.CON.KFFC.FL.W.0062.000000T0000Z-000000T0000Z/
/HPTG1.1.ER.240110T2128Z.240111T0830Z.000000T0000Z.NO/
348 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Alcovy River near Alcovy River below Covington.

* WHEN...Until further notice.

* IMPACTS...At 15.0 feet, Moderate flooding begins. Flooding 
  continues to expand further into the woodlands and fields near the 
  river upstream and downstream from the gage on Henderson Mill 
  Road. The water level reaches the foundation of the garage and 
  driveway next to the private residence just upstream and on the 
  left bank from the bridge.

* ADDITIONAL DETAILS...
  - At 3:30 AM EST Thursday the stage was 14.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:30 AM EST Thursday was 14.4 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.3 feet on 02/09/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386


$$

GAC217-112100-
/O.CON.KFFC.FL.W.0061.000000T0000Z-000000T0000Z/
/RKYG1.1.ER.240110T2044Z.240111T0645Z.000000T0000Z.UU/
348 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Yellow River at Rocky Plains Rd near Rocky Plains.

* WHEN...Until further notice.

* IMPACTS...At 20.0 feet, Minor flooding continues to expand further 
  into the woodlands and fields near the river upstream and 
  downstream from the gage on the Rocky Plains Road bridge.

* ADDITIONAL DETAILS...
  - At 3:30 AM EST Thursday the stage was 19.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:30 AM EST Thursday was 19.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    19.1 feet on 02/08/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$

GAC303-319-112100-
/O.CON.KFFC.FL.W.0058.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.240110T1656Z.240111T0745Z.000000T0000Z.NR/
348 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring. This approaches the flood of 
  record.

* WHERE...Oconee River at Avant Mine near Oconee.

* WHEN...Until further notice.

* IMPACTS...At 19.0 feet, Minor flooding continues to expand into 
  the woodlands and wetlands along the river upstream and downstream 
  from a gage located by a dirt boat ramp on the west side of Avant 
  Mine off Adams Road in Washington County. The water level will 
  begin to surround the elevated USGS gage house.

* ADDITIONAL DETAILS...
  - At 2:45 AM EST Thursday the stage was 19.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:45 AM EST Thursday was 19.2 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    19.2 feet on 03/09/1997.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311


$$

GAC217-297-112100-
/O.CON.KFFC.FL.W.0053.000000T0000Z-000000T0000Z/
/ACYG1.1.ER.240110T0615Z.240111T0200Z.000000T0000Z.NR/
348 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring. This approaches the flood of 
  record.

* WHERE...Alcovy River near Alcovy River above Covington.

* WHEN...Until further notice.

* IMPACTS...At 12.0 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and the natural flood plain of the river  
  upstream and downstream from the gage on Alcovy Trestle Road.

* ADDITIONAL DETAILS...
  - At 3:00 AM EST Thursday the stage was 12.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:00 AM EST Thursday was 13.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.9 feet on 02/08/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
      3361 8384


$$

GAC217-247-112100-
/O.CON.KFFC.FL.W.0050.000000T0000Z-000000T0000Z/
/BHCG1.1.ER.240110T0247Z.240110T1315Z.000000T0000Z.NO/
348 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Big Haynes Creek at Bald Rock Road near Milstead.

* WHEN...Until further notice.

* IMPACTS...At 12.0 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands along the creek upstream and downstream 
  from the gage on Bald Rock Road near the Georgia International 
  Horse Park.

* ADDITIONAL DETAILS...
  - At 3:30 AM EST Thursday the stage was 12.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:30 AM EST Thursday was 14.6 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.7 feet on 09/18/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
      3367 8395


$$

SEC
940 
WGUS82 KFFC 111614
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1114 AM EST Thu Jan 11 2024

...The Flood Warning continues for the following rivers in Georgia...
Alabama...

  Chattahoochee River at 14th Street at Columbus affecting 
  Chattahoochee, Muscogee, Lee and Russell Counties.

  Sweetwater Creek near Austell affecting Douglas and Cobb Counties.

  Yellow River at Rocky Plains Rd near Rocky Plains affecting 
  Newton County.

For the Chattahoochee River Basin...including Helen, Dahlonega, 
Cornelia, Suwanee, Buford, Suwanee, Buford, Chattahoochee River 
upstream McGinnis Ferry Rd, Norcross, Chattahoochee River above 
Roswell, Roswell, Powers Ferry & I285 Atlanta, Smyrna, Chattahoochee 
River below Morgan Falls Dam, Atlanta, Atlanta, Atlanta, Atlanta, 
Fairplay, Fairburn, Whitesburg, Whitesburg, Whitesburg, Franklin, 
Corinth, Hammett Rd below Hogansville, Franklin, West Point, 
Columbus, Union, Omaha...Minor flooding is forecast.
For the Sweetwater Creek...including Powder Springs, Powder Springs, 
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below 
Austell...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this evening at 1115 PM EST /1015 
PM CST/.

&&

ALC081-113-GAC053-215-120415-
/O.EXT.KFFC.FL.W.0059.000000T0000Z-240112T1017Z/
/CBUG1.1.ER.240109T1638Z.240109T1745Z.240112T0417Z.NO/
1114 AM EST Thu Jan 11 2024 /1014 AM CST Thu Jan 11 2024/

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Chattahoochee River at 14th Street at Columbus.

* WHEN...Until late tonight.

* IMPACTS...At 28.0 feet, Minor flooding continues along the river 
  upstream and downstream from the gage on the 14th Street bridge. 
  Portions of the River Walk in Columbus will be flooded around one 
  foot deep and closed to the public. The Phenix City Amphitheater 
  on the Alabama side will begin to flood.

* ADDITIONAL DETAILS...
  - At 11:00 AM EST Thursday /10:00 AM CST Thursday/ the stage
    was 26.7 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 27.8 feet this afternoon. It
    will then fall below flood stage late this evening.
  - Flood stage is 27.0 feet.
  - Flood History...This crest compares to a previous crest of
    28.0 feet on 05/01/1917.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503


$$

GAC067-097-120415-
/O.EXT.KFFC.FL.W.0048.000000T0000Z-240112T0430Z/
/AUSG1.1.ER.240110T0715Z.240110T2300Z.240111T2230Z.NO/
1114 AM EST Thu Jan 11 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Sweetwater Creek near Austell.

* WHEN...Until late this evening.

* IMPACTS...At 12.0 feet, Minor flooding continues in the woodlands 
  and fields upstream and downstream from the gage near the 
  Interstate 20 bridge. Portions of a paintball playing field just 
  downstream of the bridge and athletic fields in the Woodrow Wilson 
  Park on Mount Vernon Road are flooded with one to two feet of 
  water. A portion of Wren Circle in Douglas County...the County 
  Iron Works and Sunlight Drive in Cobb County begin to flood.

* ADDITIONAL DETAILS...
  - At 11:00 AM EST Thursday the stage was 11.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:00 AM EST Thursday was 11.8 feet.
  - Forecast...The river is expected to fall below flood stage
    late this afternoon and continue falling to 2.7 feet Tuesday
    morning.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.9 feet on 05/28/1981.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466


$$

GAC217-120415-
/O.CON.KFFC.FL.W.0061.000000T0000Z-000000T0000Z/
/RKYG1.1.ER.240110T2044Z.240111T1030Z.000000T0000Z.UU/
1114 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Yellow River at Rocky Plains Rd near Rocky Plains.

* WHEN...Until further notice.

* IMPACTS...At 18.0 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the river upstream and 
  downstream from the gage on the Rocky Plains Road bridge.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Thursday the stage was 18.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:45 AM EST Thursday was 19.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    19.1 feet on 02/08/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$
817 
WGUS82 KFFC 120157
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
857 PM EST Thu Jan 11 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Yellow River at Rocky Plains Rd near Rocky Plains affecting 
  Newton County.

GAC217-120300-
/O.CAN.KFFC.FL.W.0061.000000T0000Z-240112T0157Z/
/RKYG1.1.ER.240110T2044Z.240111T1030Z.240112T0115Z.UU/
857 PM EST Thu Jan 11 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Yellow River at Rocky Plains Rd near Rocky Plains.

* ADDITIONAL DETAILS...
  - At 8:30 PM EST Thursday the stage was 17.9 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 10, 3:00 PM EST, 48 minutes earlier.

Area forecast discussion, Jan 10, 3:00 PM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
300 PM EST Wed Jan 10 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Thursday)
Issued at 222 PM EST Wed Jan 10 2024

Overall, we are in a transitional quiet period for the area before
the next system that is in the long term period. Skies are clearing
for much of the area with winds starting to lower through the
afternoon and overnight. Expecting winds to shift to the SE ahead of
the line of storms tomorrow night into Friday morning.

The one thing of note is models are indicating high pressure
building into the east and a weak wedge in the northeast Thursday
night that ultimately should erode before any rain makes it to the
northeast. Temps today to top out in the mid 40s to low 50s for much
of the area before dipping down into the low to mid 30s tonight and
then increasing into the mid to upper 50s tomorrow.

Hernandez

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 222 PM EST Wed Jan 10 2024

Severe Weather Potential Friday:

The severe weather potential on Friday is the main weather concern
in the long term period. A strong trough will deepen and move
into the Great Lakes region on Friday. As this occurs a warm front
and cold front combo will move through Georgia. Very strong mid
and upper level flow ahead of the trough should result in higher
end shear. The greater challenge in the forecast is how much
instability will be available to support convection. The GEFS
favors lower instability while confining what is available for
storms to work with to central and southern Georgia (< 10%
probabilities of 500 j/kg of CAPE in the Atlanta Metro). Meanwhile
the EPS is more bullish in bringing 30-50% probabilities of 500
j/kg of CAPE northward towards the Atlanta Metro by Friday
afternoon. We'll see how things pan out, but the most important
thing to note with this system is that any instability could
result in severe weather due to the very dynamic nature of the
system. The primary severe hazards for Friday look to be damaging
winds and/or a couple of tornados. Isolated flooding could also
occur on Friday in areas where storms train. The overall risk of
flooding is lower that what we experienced on Tuesday.

Gusty (non thunderstorm winds) winds should occur in the region on
Friday as well. This will be especially true in the mountains of
northern Georgia where gusts of 35 to 45 mph are possible. Later
shifts will likely (70% chance) need to issue a Wind Advisory for
portions of northern Georgia.

Very Cold Weather Early Next Week:

Another strong storm system should surge into the region early
next week. This system should have a colder core of air
associated with it. This cold air mass should filter into the
region Monday and Tuesday and could lead to wind chills in the -5
to 15 degree range Tuesday morning. Depending on how the
precipitation and cold air align, snow could also occur over
portions of northern Georgia Monday or monday night.

Albright

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM EST Wed Jan 10 2024

Overall, clouds have mostly cleared out over the past couple of
hours and are expected to remain FEW250-SCT250 for most of the TAF
period. Winds from the west should start to lower throughout the
day to ~6-7KT around 00z tonight. Expecting some SCT120 to filter
in towards the end of the TAF period ~22z ahead of the rainfall on
Friday.

//ATL Confidence...18Z Update...
Medium on SCT120 timing.
High on all other elements.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          31  57  36  61 /   0   0  10 100
Atlanta         35  57  41  61 /   0   0  20 100
Blairsville     27  53  33  50 /   0   0  10 100
Cartersville    31  56  39  59 /   0   0  20 100
Columbus        34  60  44  68 /   0   0  40 100
Gainesville     32  55  38  55 /   0   0  10 100
Macon           33  60  41  68 /   0   0  20 100
Rome            31  57  40  60 /   0   0  20 100
Peachtree City  32  58  40  63 /   0   0  30 100
Vidalia         37  60  44  70 /   0   0  20 100

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hernandez
LONG TERM....Albright
AVIATION...Hernandez
Hazardous weather outlook, Jan 10, 11:45 AM EST, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1145 AM EST Wed Jan 10 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111645-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1145 AM EST Wed Jan 10 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A storm system is expected to bring thunderstorms to the region
again Friday. Some of these storms may be severe. A dusting of snow
is possible across the northeast Georgia mountains Friday night. Much
colder temperatures are forecast for early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jan 10, 12:35 PM EST, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1235 PM EST Wed Jan 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     Tstm Wnd Dmg     1 ESE Blackville        32.47N 82.58W
01/09/2024                   Treutlen           GA   Emergency Mngr

            Several trees down along GA Hwy 86 on north
            side of the county.

&&
Local storm report, Jan 10, 12:37 PM EST, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1237 PM EST Wed Jan 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Tstm Wnd Dmg     5 SSE Alamo             32.08N 82.75W
01/09/2024                   Wheeler            GA   Emergency Mngr

            A few trees down along Springhill Rd SSE of
            Alamo.

&&
Local storm report, Jan 10, 12:40 PM EST, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1240 PM EST Wed Jan 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Tstm Wnd Dmg     2 N Towns               32.03N 82.75W
01/09/2024                   Wheeler            GA   Emergency Mngr

            A few trees down along Farmers Rd SE of
            Scotland.

&&
Local storm report, Jan 10, 12:41 PM EST, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1241 PM EST Wed Jan 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Tstm Wnd Dmg     5 SSE Alamo             32.08N 82.75W
01/09/2024                   Wheeler            GA   Emergency Mngr

            Corrects previous tstm wnd dmg report from 5
            SSE Alamo. A few trees down along Springhill
            Rd SSE of Alamo.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 7:33 PM ESTRiver Flood WarningFFCCherokee19 hr
Jan 9, 8:41 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson3 days
Jan 9, 10:09 PM ESTRiver Flood WarningFFCGreene, Oconee, Oglethorpe3 days
Jan 9, 10:40 PM ESTRiver Flood WarningFFCCobb, Paulding16 hr
Jan 9, 10:40 PM ESTRiver Flood WarningFFCCobb, Douglas46 hr
Jan 10, 5:06 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding16 hr
Jan 10, 5:13 AM ESTRiver Flood WarningFFCNewton, Rockdale21 days
Jan 10, 5:46 AM ESTRiver Flood WarningFFCTroup9 hr
Jan 10, 5:51 AM ESTRiver Flood WarningFFCButts, Henry, Newton9 hr
Jan 10, 5:54 AM ESTRiver Flood WarningFFCNewton, Walton21 days
Jan 10, 5:58 AM ESTRiver Flood WarningFFCFloyd9 hr
Jan 10, 7:41 AM ESTRiver Flood WarningFFCCatoosa24 hr
Jan 10, 10:11 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson6 days
Jan 10, 12:16 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding8 hr
Jan 10, 1:54 PM ESTRiver Flood WarningFFCWashington, Wilkinson67 hr
Jan 10, 1:56 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee31 hr
Jan 10, 2:23 PM ESTRiver Flood WarningFFCCobb, Douglas6 hr
Jan 10, 5:03 PM ESTRiver Flood WarningFFCNewton51 hr
Jan 10, 5:35 PM ESTRiver Flood WarningFFCClarke, Oconee14 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.